in this discussion +1 following Follow this discussion

Micardis 80mg OR Losartan 50mg.

Hi, I am 41 years old male that has been diagnosed with high blood pressure 20 years ago approxemately 160/90. Since 1991 I was on Atenolol, Tenormin 50mg once a day. Since 2009 I stopped the Atenolol, Tenormin 50mg and I am on 80mg Micardis once a day. Today, I visited my public hospital and the pharmacist informed me that instead of Micardis 80mg they replaced it with another medicine called Losartan 50mg.

If I switch from Micardis to Losartan, what is the difference between them and what is the best medicine between them, for example which of them has lower side effects, etc ?

Which is the newer medicine between them and if for example, one of the two is newer that the other, then what is the role of this factor, any improvement between them, etc..?

Thanks

F Report Share
Support this with a vote _ 1

3 Replies

  • RickF

    Hi Antonis,

    I tried replying to your post a few days ago, but couldn't due to the problems with the forum software not working properly. It seems it's getting better... although I still have to sign in each and every time.

    I take Micardis - 40 mg / day for hypertension. My wife take Losartan 100/12.5 (what ever that means) for her BP. I've not tried Losartan myself as the Micardis is working very well (120/70). My wife's BP is a bit higher at 130/80 there abouts....but she has a weight problem.

    All meds have side effects, but searching the web it looks like both of these are similar in the number of patients having side effects. Not sure if this new forum software will allow a link, but if not - just google "Losartan vs Micardis - side effects" and it should be the second result down.

    In case it works, here's a direct link:

    http://www.ehealthme.com/Micardis-versus-Losartan-3543034

    Hope this helps.

    _ 0 votes F Report Share < reply to RickF

  • RickF

    Oops.... Looks like the new forum doesn't allow links in posts or replies. That's why my post didn't show up. Sorry. Eventually I think it will show. They're a bit slow... or overwhelmed with the new software implementation.

    I found a page that addressed your concerns with side effects. To find it (and you may have already) just Google... "Micardis vs Losartan - side effects".

    _ 0 votes F Report Share < reply to RickF

Back to top
k

Report as inappropriate

Thanks for your help!

k

Already approved

You can't report this, it's aleady been approved by a moderator.

k

Share this

Forums Terms & Conditions | Help & Frequently Asked Questions